Subscriptions
  • Join our People's Pharmacy Page on Facebook
  • Follow JoeGraedon on Twitter
  • Follow Us
  • Free email newsletter

Print This Page

Botox May Cause Surgery Complications

  • Currently 4.6/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.6/5 (20 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Botox has become a household name. It stands for Botulinum neurotoxin type A and is used to eliminate facial wrinkles and frown lines. Other indications include excessive perspiration, chronic migraine, urinary incontinence and spasms of the eyelids or upper limbs. Investigators have assumed that the effect of Botox is relatively short lived and localized to the region in which it is injected. Now researchers at Massachusetts General Hospital report that rat research shows effects of Botox injections in other muscles. In addition, an interaction between Botox injections and a drug used during surgery to relax muscles might pose unexpected problems. As useful as Botox is for a variety of conditions, patients who may be preparing for abdominal surgery should tell the anesthesiologist about any recent Botox injections.

[Anesthesia and Analgesia, Jan. 2012]

  • Currently 4.6/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.6/5 (20 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

2 Comments

| Leave a comment

It's really not such a big deal. As an anaesthetist, it is important to know all the the medications the patient is receiving. Regarding botox yes, there have been some animal studies that have shown that it may effect other muscles. This may require the anaesthetist to change the dose of muscle relaxant that he planned to give. No bigee.

Who knew the quest for beauty could end up being deadly! I think we have become a society of people who are so concerned about the beauty on the outside they forget that what is really important is inner beauty! I have had doctors tell me I should have botox, NO WAY!!

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.